MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X320MM X 120; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X320MM X 120; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3520-0320S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
"it was reported that the patient's left femur was revised due to the patient progressing to avascular necrosis.A gamma3 nail construct was revised to a total hip.".
 
Additional Manufacturer Narrative
The alleged event, necrosis, could not be confirmed because no medical records were provided.The product in question was not returned but received images revealed the affected item being undamaged after approx.1.5 years of implantation.Review of device history, labelling, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).No indications of material, manufacturing or design related problems were found during the document review.Avascular necrosis is known and nominated in the medical science / scientific literature.It is defined as the death of bone tissue due to a lack/ insufficient or interruption of the blood supply.Thus, the item is question is not linked to deficiency of the device but is related to the patient¿s condition.A product deficiency was not verified.In case essential information becomes available we reserve the right to re-reopen the case for investigation and to assess a new root cause.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X320MM X 120
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11586389
Report Number0009610622-2021-00434
Device Sequence Number14191969
Product Code HSB
UDI-Device Identifier04546540375599
UDI-Public04546540375599
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2019
Device Model Number3520-0320S
Device Catalogue Number35200320S
Device Lot NumberK0518C3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight91